Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 13, 2020, 6:56 AM CDT for Hancock County, Harrison County, Pearl River County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2020, 6:56 AM CDT (11:56 UTC)
- Expired
- Jul 13, 2020, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, MS, Harrison County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.9 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2514 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
114
WGUS54 KLIX 131156
FFWLIX
MSC045-047-109-131400-
/O.NEW.KLIX.FF.W.0021.200713T1156Z-200713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
656 AM CDT Mon Jul 13 2020
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Northwestern Harrison County in southeastern Mississippi...
Northeastern Hancock County in southern Mississippi...
Southeastern Pearl River County in southern Mississippi...
* Until 900 AM CDT.
* At 656 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain in Mill Creek area near Ridge Road and Tally Shaw Road.
Between 1 and 4 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Harrison, Northeastern Hancock
and Southeastern Pearl River Counties
This includes the following streams and drainages...
Mill Creek, Pen Branch, Wolf River, Crane Creek and Little Biloxi
River.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3068 8938 3068 8934 3065 8934 3065 8932
3065 8931 3065 8929 3060 8929 3063 8937
FLASH FLOOD...RADAR INDICATED
$$
24/RR1 follow-up statement
088
WGUS74 KLIX 131403
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
903 AM CDT Mon Jul 13 2020
MSC045-047-109-131413-
/O.EXP.KLIX.FF.W.0021.000000T0000Z-200713T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock MS-Harrison MS-Pearl River MS-
903 AM CDT Mon Jul 13 2020
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN HARRISON,
NORTHEASTERN HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3068 8938 3068 8934 3065 8934 3065 8932
3065 8931 3065 8929 3060 8929 3063 8937
$$
TDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:57 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 13, 3:57 AM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
357 AM CDT Mon Jul 13 2020
.SHORT TERM...
An upper level ridge is still centered over New Mexico/Arizona but
with troughs now on its east and northwest sides. The CWA sits on
the eastern edge of the ridge with a trough on eastern remainder of
the US. A weak ripple on the eastern trough has helped to maintain
convection through the overnight hours along the Mississippi coast.
Models indicate that this activity will gradually weaken as it moves
offshore over the next several hours.
Stifling heat continues across the region as upper 70 to lower 80
dewpoints remain in place while above normal temps persist due to
the upper level ridge centered west of the area. Guidance brings
high temps back up into the mid/upper 90 high temps, although
slightly cooler than yesterday. Those temps with similar dewpoints
will support 108 to maybe 118 degree heat indicies. The core of the
excessively high heat index values of 113+ looks to be more confined
to the New Orleans Metro. In fact, observations across the city
show that there just hasn't been any overnight relief to the heat
with heat indices currently in the mid to upper 90s. Thus, will
be adding an excessive heat warning for those parishes. A heat
advisory will be in effect for the rest of the CWA.
Relief from rain is looking a bit better today than previous days as
models suggest the strong ridge may be starting to weaken from the
upper trough coming in the Pacific Northwest and the current impulse
moving through the southeast US. The POPs for today are mostly a
combo of the GFS, NBM and HRRR which have 30-40% south of a line
from Gonzales to New Orleans and 20% elsewhere. As mentioned in
previous days, inverted-v lower atmosphere profile and dry air aloft
are conducive for strong/damaging winds.
Lows will struggle to reach the upper 70s for many locations again
tonight. New Orleans metro still in the 80 to 82 degree range (83-85
along the Lakefront). Thus, continue to increase forecast overnight
lows in New Orleans metro by a couple degrees above the NBM guidance
to account for that local climatology.
The trend of slight improvements in heat continues Tuesday and
Wednesday as the upper ridge to the west weakens. Improvements are
relative because it'll still be hot with heat advisory conditions
likely in place. Its not until Wednesday that we may finally see
heat indicies under 108 with regularity. At the same time, and part
of the help, thunderstorm chances will be on the rise.
MEFFER
&&
.LONG TERM...Well things continue to look like we will transition
into a more typical environment. So instead of melting before you
walk out the door we move into the more normal Summer days of just
needing to change clothes 5 minutes after walking outside but hey
beggars can't be choosers. Still looks like rain chances will
increase for the latter half of the week. Pretty good agreement in
the model world so will only make rather small adjustments to the
forecast.
We still anticipate the ridge to expand to the east-northeast across
the Mid MS Valley and into the TN Valley, eventually putting the
region under easterly flow. With that we will obviously see easterly
waves which will likely bring with them rain. The increase in rain
will also be accompanied by greater cloud coverage. In addition to
that we also look to have slightly cooler LL temps so the
combination of all of these should keep highs in the lower to mid
90s. Now again it will still be somewhat miserable as the humidity
is not going to go anywhere so until showers and thunderstorms
develop it will be quite muggy with heat indices climbing into the
lower to mid 100s each day. /CAB/
&&
.MARINE...
A few showers and storms are lurking in the coastal waters off the
MS coast this morning with more extensive coverage off Mobile Bay.
The waters east of the MS River may be a region of active weather
over the next several days as upper impulses moving along the fringe
of large high pressure ridge situated over the center of the nation
move offshore. Otherwise, relatively light winds and low seas
expected outside of convection. 24/RR
&&
.AVIATION...
VFR conditions at all terminals this morning, prevailing for much of
the day. There is VCTS at KPQL (non-TAF site) currently, and will
likely be the case at KGPT and possibly KASD later this morning.
Other locations to have brief VCTS in the mid to late afternoon
hours. 24/RR
&&
.DSS...
CODE: Blue
Activities: Critical DSS sites support
NASA SLS support
Excessive Heat Warning
Marginal risk severe storms
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 94 76 94 77 / 20 10 30 0
BTR 97 77 95 77 / 20 10 30 0
ASD 95 77 95 77 / 20 10 40 0
MSY 97 82 97 81 / 30 10 40 0
GPT 92 78 91 79 / 30 10 30 10
PQL 95 77 94 76 / 30 10 30 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for LAZ034>037-039-040-046>050-056-065>072.
Excessive Heat Warning from 10 AM this morning to 8 PM CDT this
evening for LAZ057>064.
GM...None.
MS...Heat Advisory from 10 AM this morning to 8 PM CDT this evening
for MSZ068>071-077-080>082.
GM...None.
&&In the hours before
Special weather statement, Jul 13, 2:09 AM CDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
209 AM CDT Mon Jul 13 2020
MSZ082-130815-
Jackson-
209 AM CDT Mon Jul 13 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JACKSON
COUNTY...
At 209 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 15 miles east of Perkinston to near
Tanner Williams, Alabama. Movement was east at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Big Point, Hurley, Wade and Vancleave.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3058 8888 3071 8889 3073 8888 3074 8842
3072 8841 3061 8840 3056 8841
TIME...MOT...LOC 0709Z 282DEG 13KT 3074 8888 3074 8842
24/RRSpecial weather statement, Jul 13, 2:26 AM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
226 AM CDT Mon Jul 13 2020
MSZ081-082-130800-
Jackson-Harrison-
226 AM CDT Mon Jul 13 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN HARRISON
AND JACKSON COUNTIES...
At 226 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Big Point to near Vancleave to 16
miles east of Perkinston. Movement was south at 15 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Biloxi, Ocean Springs, Moss Point, St. Martin, Escatawpa, Gautier,
D'iberville, Wade, Latimer, Big Point, Helena, Gulf Hills, Hurley,
Vancleave, Gulf Park Estates and Hickory Hills.
LAT...LON 3037 8841 3038 8881 3043 8885 3043 8891
3040 8886 3039 8886 3040 8896 3042 8896
3042 8891 3043 8896 3063 8899 3068 8897
3067 8889 3073 8888 3073 8876 3068 8871
3068 8841
TIME...MOT...LOC 0726Z 004DEG 13KT 3062 8843 3062 8872 3077 8886
24/RRSpecial weather statement, Jul 13, 5:53 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
553 AM CDT Mon Jul 13 2020
MSZ081-131130-
Harrison-
553 AM CDT Mon Jul 13 2020
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HARRISON COUNTY...
At 552 AM CDT, strong thunderstorms were clustered near Lyman, or 11
miles northwest of Gulfport, moving southeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Gulfport, Biloxi, Long Beach, St. Martin, D'iberville, Saucier,
Lyman, Latimer and Gulfport Airport.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3038 8907 3036 8909 3036 8912 3030 8929
3036 8928 3039 8934 3065 8934 3065 8925
3068 8924 3067 8889 3043 8888 3043 8899
3042 8901 3042 8891 3040 8886
TIME...MOT...LOC 1052Z 304DEG 16KT 3056 8919
24/RRSpecial weather statement, Jul 13, 5:55 AM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
555 AM CDT Mon Jul 13 2020
LAZ040-062>064-131130-
Orleans-Upper St. Bernard-St. Tammany-Upper Plaquemines-
555 AM CDT Mon Jul 13 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
BERNARD...ORLEANS AND SOUTH CENTRAL ST. TAMMANY PARISHES...
At 554 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Lacombe to near New Orleans to near
East New Orleans. Movement was southeast at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
New Orleans, Slidell, Chalmette, East New Orleans, Belle Chasse,
Violet, Meraux, Lacombe, Arabi, Poydras and Lakefront Airport.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2999 9010 3006 9003 3004 9003 3008 8993
3023 8985 3025 8987 3026 8998 3035 9003
3029 8977 3018 8974 3022 8984 3016 8987
3010 8981 3017 8974 3003 8972 3004 8982
3002 8984 2994 8984 2995 8973 2981 8987
TIME...MOT...LOC 1054Z 297DEG 9KT 3025 8994 3010 8990 3002 8998
24/RRSpecial weather statement, Jul 13, 6:25 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
625 AM CDT Mon Jul 13 2020
MSZ077-080-081-131200-
Harrison-Hancock-Pearl River-
625 AM CDT Mon Jul 13 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
HARRISON...NORTHEASTERN HANCOCK AND SOUTHEASTERN PEARL RIVER
COUNTIES...
At 625 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles east of Mcneil to 7 miles west
of Lyman. Movement was south at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Long Beach, Diamondhead and Kiln.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3053 8918 3034 8916 3030 8927 3032 8930
3035 8928 3036 8928 3036 8931 3038 8932
3037 8935 3056 8958 3077 8949
TIME...MOT...LOC 1125Z 006DEG 7KT 3066 8944 3050 8925
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:53 PM CDT | Special Weather Statement | LIX | Amite | 37 min |
| Jul 12, 9:17 PM CDT | Special Weather Statement | LIX | Jackson | 28 min |
| Jul 13, 2:09 AM CDT | Special Weather Statement | LIX | Jackson | 66 min |
| Jul 13, 2:26 AM CDT | Special Weather Statement | LIX | Jackson | 34 min |
| Jul 13, 5:53 AM CDT | Special Weather Statement | LIX | Harrison | 37 min |
| Jul 13, 6:25 AM CDT | Special Weather Statement | LIX | Hancock | 35 min |
| Jul 13, 7:55 AM CDT | Flash Flood Warning | LIX | Jackson | 110 min |
| Jul 13, 3:40 PM CDT | Heat Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 28 hr |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.